Thunderstorm Wind, Kane
- When
- June 7, 3:15 PM MST
- Where
- Kane County, Bullfrog
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.500, -110.717
numerous gusts between 1600 and 1630 reported by observer.
1 thunderstorm wind, 1 dust storm, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 7, 2:20 PM MST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT WED JUN 7 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH THURSDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST FRIDAY NIGHT. && .DISCUSSION...UPPER TROUGH OVER S. CA WITH MANY EMBEDDED VORTICITY CENTERS/LOBES ROTATING AROUND PARENT CIRCULATION. PARTICULARLY WELL DEFINED VORT CENTER OVER THE GRAND CANYON AT 3PM MDT IS MOVING NNW. THIS FEATURE AND OTHERS...LESS DEFINED...WILL BE MOVING OVER THE AREA THROUGH THURSDAY. AIRMASS GRADUALLY MOISTENS AND WIDESPREAD PRECIPITATION FORECAST OVER THE ENTIRE FORECAST AREA TONIGHT AND DURING THE DAY THURSDAY. SOME DIURNAL DECREASE IN ACTIVITY LATE TONIGHT...BUT EXPECT SOME RAINSHOWERS TO LAST ALL NIGHT. WOULD NOT BE SURPRISED TO SEE LIGHT RAIN SHOWERS OVER N. UTAH THURSDAY MORNING FROM REMNANT CONVECTION. A MID MORNING LULL AND THEN AFTERNOON CONVECTION BEGINS AGAIN THURSDAY AFTERNOON AND CONTINUES INTO THE EVENING. SO FAR TODAY RAINFALL ACTUALLY REACHING THE GROUND HAS BEEN LESS THAN .10 BUT OVERNIGHT AND THURSDAY HEAVIER SHOWERS COULD PRODUCE .30 OR MORE. CLOUDS WILL KEEP MIN TEMPERATURES HIGH TONIGHT BUT SIGNIFICANT COOLING FOR MAX TEMPS THURSDAY WITH MANY AREAS 10-15 DEGREES COOLER THAN TODAY DUE TO CLOUDS/SHOWERS AND COOLER AIR ALOFT. FLOW BACKS ON FRIDAY AND MODELS AGREE ON DRIER SOUTHWEST FLOW OVER THE SOUTHERN HALF OF UTAH...BUT 12Z ETA GENERATES WIDESPREAD CONVECTION OVER THE NORTH LATE FRIDAY AFTERNOON AND THROUGH THE NIGHT AS PACIFIC COLD FRONT PUSHES INTO THE AREA OVERNIGHT. 12Z GFS HAS SAME FRONTAL TIMING BUT IS MUCH DRIER IN THE QPF. HAVE GONE CLOSER TO GFS SOLUTION FOR NOW BUT WILL HAVE TO WATCH FOR LINGERING MOISTURE IN THE PREFRONTAL ENVIRONMENT ON FRIDAY...MAYBE ENHANCED DEPENDING ON HOW MUCH IT RAINS THURSDAY. SHALLOW COLD FRONT SHOULD DROP TEMPS SLIGHTLY AGAIN SATURDAY OVER THE NORTH AFTER SOME REBOUND FRIDAY FROM THE RAIN COOLED THURSDAY MAX TEMPS. AND THEN TEMPS COME BACK UP AGAIN SUNDAY...BUT ALL THESE DAYS SHOULD BE CONSIDERABLY COOLER THAN THE RECORD HIGHS OF THE LAST FEW DAYS OVER THE NORTH. TEMPS IN THE SOUTH WILL BE WARMER BUT BELOW RECORD LEVELS. FROM MONDAY ON CONFIDENCE IN MODELS IS VERY LOW. PREVIOUS RUNS HAD A LARGE CLOSED LOW DEVELOPING OFF CA COAST NEXT WEEK WITH UT IN WARM SOUTHWEST FLOW...NOW 12Z GFS BRINGS THIS STRONG TROUGH INLAND TUESDAY. EC IS WEAKER AND SLOWER BUT HINTING AT SAME IDEA BUT FOR MID WEEK. FOR NOW HAVE NOT MADE CHANGES TO EXTENDED GRIDS/FORECASTS DUE TO LOW CONFIDENCE IN THIS NEW SOLUTION. WOULD LIKE TO SEE MORE RUN TO RUN AND MODEL CONSISTENCY. && .AVIATION...BREEZY SOUTH WINDS LOOK TO CONTINUE AT THE KSLC TERMINAL THROUGH THE AFTERNOON AS THE LAKE BREEZE POTENTIAL IS LOOKING LESS AND LESS LIKELY. THERE IS NOW ONLY A 20 PERCENT CHANCE THAT THE TERMINAL WILL SEE THE LAKE BREEZE...ESPECIALLY SINCE SITES CLOSER TO THE LAKE ARE CURRENTLY STILL BLOWING FROM THE SOUTH. IF WINDS DO TURN NORTHWEST...EXPECT THEY WILL NOT LAST LONG AS OUTFLOW FROM THUNDERSTORMS DEVELOPING SOUTH AND EAST OF SLC WILL TURN THE WINDS BACK TO THE SOUTH/SOUTHEAST. THE BEST CHANCE FOR THUNDERSTORMS AT THE KSLC TERMINAL WILL BE THE 23-06Z TIMEFRAME. WITH THE DRY LOWER LEVELS...THUNDERSTORMS COULD POTENTIALLY PRODUCE WIND GUSTS IN THE 30-40KT RANGE WITH A 10 PERCENT CHANCE OF BRIEF HIGH-END MVFR VISIBILITIES IN BLOWING DUST. && .FIRE WEATHER...THUNDERSTORMS ARE GETTING WETTER THIS AFTERNOON BUT RAINFALL AMOUNTS SHOULD BE LESS THAN .10 INCH AND THERE IS A GOOD POSSIBILITY OF LIGHTNING AWAY FROM THE RAIN SHAFTS...SO WILL KEEP THE RED FLAG WARNING GOING THROUGH THE EVENING. AIRMASS SHOULD BE MOIST ENOUGH TOMORROW AND FRIDAY TO GREATLY REDUCE THE THREAT OF DRY STORMS...ALTHOUGH STRAY LIGHTNING STRIKES AWAY FROM THE RAIN ARE STILL POSSIBLE. && .HYDROLOGY...PEAK FLOWS WILL OCCUR THE NEXT FEW DAYS ON RIVERS DRAINING THE HIGHER ELEVATIONS OF NORTHERN UTAH. RISK OF FLASH FLOODING WILL INCREASE TODAY THROUGH FRIDAY FOR SOUTHERN UTAH SLOT CANYONS...THEN DECREASING OVER THE WEEKEND AS DRIER AIR RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING FOR DRY LIGHTNING AND THUNDERSTORM WINDS TONIGHT BELOW 8000 FEET EASTERN AND WESTERN BASINS...FIRE ZONES 420...428>434-436-438 AND 445>449. WY...NONE. && DUNN/CHENG/WILENSKY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 AM MDT WED JUN 7 2006 UTZ001>021-WYZ021-081300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 620 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY INCREASING MOISTURE WILL LEAD TO THUNDERSTORMS ACROSS UTAH AND SOUTHWEST WYOMING TODAY. IN THE LOWER DESERTS OF NORTHWEST AND EASTERN UTAH...STRONG THUNDERSTORM WINDS AND LIGHTNING MAY CAUSE SEVERE FIRE WEATHER IN THE AFTERNOON AND EVENING. ISOLATED FLASH FLOODING IS POSSIBLE IN EXTREME SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MOIST AIRMASS WILL BE ESTABLISHED OVER THE OUTLOOK AREA. FIRE WEATHER CONDITIONS WILL MODERATE BUT THE RISK OF FLASH FLOODING IN SOUTHERN UTAH SLOT CANYONS WILL INCREASE. A DRIER SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE OUTLOOK AREA FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
The Cedar City radar (KICX), 189 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind, 1 dust storm. Local standard time, as filed.
numerous gusts between 1600 and 1630 reported by observer.
Visibilities less than 1/2 mile in Hanksville
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513616, 5513615.